Advertisement

Annals of Global Analysis and Geometry

, Volume 55, Issue 2, pp 309–323 | Cite as

Singular Riemannian flows and characteristic numbers

  • Igor Prokhorenkov
  • Ken RichardsonEmail author
Article
  • 41 Downloads

Abstract

Let M be an even-dimensional, oriented closed manifold. We show that the restriction of a singular Riemannian flow on M to a small tubular neighborhood of each connected component of its singular stratum is foliated diffeomorphic to an isometric flow on the same neighborhood. We then prove a formula that computes characteristic numbers of M as the sum of residues associated with the infinitesimal foliation at the components of the singular stratum of the flow.

Keywords

Singular Riemannian foliation Characteristic numbers Transverse Killing vector field 

Mathematics Subject Classification

57R20 53C12 57R30 

References

  1. 1.
    Alexandrino, M.M., Briquet, R., Töben, D.: Progress in the theory of singular Riemannian foliations. Differ. Geom. Appl. 31(2), 248–267 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Atiyah, M.F., Singer, I.M.: The index of elliptic operators III. Ann. Math. (2) 87, 546–604 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Baum, P., Cheeger, J.: Infinitesimal isometries and Pontryagin numbers. Topology 8, 173–193 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bott, R.: Vector fields and characteristic numbers. Michigan Math. J. 14, 231–244 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bott, R.: A residue formula for holomorphic vector-fields. J. Differ. Geom. 1, 311–330 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Carrière, Y.: Les propriétés topologiques des flots riemanniens retrouvées à l’aide du théorème des variétés presque plates. Math. Z. 186(3), 393–400 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Galaz-Garcia, F., Radeschi, M.: Singular Riemannian foliations and applications to positive and non-negative curvature. J. Topol. 8(3), 603–620 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gromoll, D., Grove, K.: One-dimensional metric foliations in constant curvature spaces, In: Chavel, I., Farkas, H.M. (eds) Differential Geometry and Complex Analysis, H.E. Rauch memorial volume, pp. 165–168. Springer, Berlin (1985)Google Scholar
  9. 9.
    Kobayashi, S.: Fixed points of isometries. Nagoya Math. J. 13, 63–68 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kobayashi, S., Nomizu, K.: Foundations of differential geometry, vol. II. In: Interscience Tracts in Pure and Applied Mathematics, vol. II(15). Interscience Publishers, New York (1969)Google Scholar
  11. 11.
    Mei, X.-M.: Note on the residues of the singularities of a Riemannian foliation. Proc. Amer. Math. Soc. 89(2), 359–366 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Mendes, R., Radeschi, M.: A slice theorem for singular Riemannian foliations, with applications. Trans. Amer. Math. Soc.  https://doi.org/10.1090/tran/7502 (to appear)
  13. 13.
    Molino, P.: Riemannian foliations, Progress in Mathematics 73. Birkhäuser Boston Inc, Boston (1988)CrossRefGoogle Scholar
  14. 14.
    Molino, P., Pierrot, M.: Théorèmes de slice et holonomie des feuilletages riemanniens singuliers. Ann. Inst. Fourier (Grenoble) 37(4), 207–223 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Reinhart, B.L.: Differential Geometry of Foliations: The Fundamental Integrability Problem, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 99. Springer, Berlin (1983)CrossRefGoogle Scholar
  16. 16.
    Royo Prieto, J.I.: Estudio Cohomológico de flujos riemannianos. Ph.D. Thesis, University of the Basque Country UPV/EHU (2003)Google Scholar
  17. 17.
    Stefan, P.: Accessible sets, orbits, and foliations with singularities. Proc. Lond. Math. Soc. (3) 29, 699–713 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Sussmann, H.J.: Orbits of families of vector fields and integrability of distributions. Trans. Amer. Math. Soc. 180, 171–188 (1973)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature B.V. 2018

Authors and Affiliations

  1. 1.Department of MathematicsTexas Christian UniversityFort WorthUSA

Personalised recommendations